Alert archive / Texas / High Wind Warnings in 2014
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Mar 11, 2014, 3:22 PM CDT for 5 counties in Texas. It took effect at Mar 11, 2014, 7:00 PM CDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2014, 3:22 PM CDT (20:22 UTC)
- In effect from
- Mar 11, 2014, 7:00 PM CDT
- Expired
- Mar 12, 2014, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 7:15 PM CDT | DUST STORM | Muleshoe, TX | VISIBILITY LESS THAN 0.25 MILE. NEAR ZERO VISIBILITY OUTSIDE CITY. |
| Mar 11, 7:15 PM CDT | DUST STORM | Muleshoe, TX | VISIBILITY LESS THAN ONE-QUARTER MILE IN THE CITY. NEAR ZERO VISIBILITY OUTSIDE CITY. |
| Mar 11, 7:46 PM CDT | DUST STORM | Littlefield, TX | HABOOB STRUCK AT 746 PM WITH NEAR ZERO VISIBILITY. |
| Mar 11, 7:46 PM CDT | DUST STORM | Littlefield, TX | WALL OF DIRT STRUCK AT 746 PM. |
| Mar 11, 8:48 PM CDT | DUST STORM | 2 Se Muleshoe, TX | STILL OCCASIONAL ZERO VISIBILITY ALONG HIGHWAY 84. |
| Mar 11, 9:15 PM CDT | NON-TSTM WND GST 59 | 2 Ne Dimmitt, TX | MEASURED BY THE WEST TEXAS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4904 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS74 KLUB 112022 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CDT TUE MAR 11 2014 ...STRONG WINDS TO SPREAD SOUTH BEHIND A COLD FRONT THIS EVENING... A STRONG COLD FRONT WILL MOVE QUICKLY SOUTHWARD THROUGH THE SOUTH PLAINS AREA WITH NORTH WINDS INCREASING TO 25 TO 40 MPH WITH SOME GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE. TXZ024-029-030-033-034-120800- /O.CAN.KLUB.HW.A.0001.140312T0000Z-140312T0800Z/ /O.CON.KLUB.WI.Y.0004.140312T0000Z-140312T0800Z/ BRISCOE-HALE-FLOYD-COCHRAN-HOCKLEY- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW... FLOYDADA...LOCKNEY...MORTON...LEVELLAND 322 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WATCH. * TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS OF AT LEAST 25 TO 35 MPH AND GUSTS TO AROUND 55 MPH. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>023-027-028-120800- /O.UPG.KLUB.WI.Y.0004.140312T0000Z-140312T0800Z/ /O.UPG.KLUB.HW.A.0001.140312T0000Z-140312T0800Z/ /O.NEW.KLUB.HW.W.0001.140312T0000Z-140312T0800Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 322 PM CDT TUE MAR 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 30 TO 40 MPH AND GUSTS TO NEAR 60 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ025-026-031-032-035>044-120800- /O.CON.KLUB.WI.Y.0004.140312T0000Z-140312T0800Z/ HALL-CHILDRESS-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM- TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON...ASPERMONT 322 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY... * TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. \ * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
039 WWUS74 KLUB 120006 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 706 PM CDT TUE MAR 11 2014 ...STRONG WINDS AND THICK BLOWING DUST TO SPREAD SOUTH BEHIND A COLD FRONT THIS EVENING... A STRONG COLD FRONT WILL MOVE QUICKLY SOUTHWARD THROUGH THE SOUTH PLAINS AREA WITH NORTH WINDS INCREASING TO 25 TO 40 MPH WITH SOME GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE. TXZ021>023-027-028-120800- /O.NEW.KLUB.DS.W.0001.140312T0006Z-140312T0500Z/ /O.CON.KLUB.HW.W.0001.000000T0000Z-140312T0800Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 706 PM CDT TUE MAR 11 2014 ...DUST STORM WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...THIS EVENING UNTIL MIDNIGHT. * WINDS...NORTHERLY WINDS SUSTAINED AT 30 TO 40 MPH AND GUSTS TO NEAR 60 MPH. * VISIBILITY...FREQUENTLY LESS THAN A HALF-MILE...LOCALLY ZERO. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ TXZ033-034-039-040-120800- /O.NEW.KLUB.DS.W.0001.140312T0006Z-140312T0500Z/ /O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 706 PM CDT TUE MAR 11 2014 ...DUST STORM WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * VISIBILITY...FREQUENTLY LESS THAN A HALF MILE...LOCALLY NEAR ZERO. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ TXZ024-029-030-035-036-041-042-120800- /O.NEW.KLUB.DU.Y.0001.140312T0006Z-140312T0500Z/ /O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ BRISCOE-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW... FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...TAHOKA...ODONNELL...POST 706 PM CDT TUE MAR 11 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * VISIBILITY...FREQUENTLY LESS THAN A MILE...LOCALLY NEAR A QUARTER MILE. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-120800- /O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 706 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY... * TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
855 WWUS74 KLUB 120509 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1209 AM CDT WED MAR 12 2014 ...STRONG WINDS AND THICK BLOWING DUST TO SPREAD SOUTH BEHIND A COLD FRONT THIS EVENING... A STRONG COLD FRONT WILL MOVE QUICKLY SOUTHWARD THROUGH THE SOUTH PLAINS AREA WITH NORTH WINDS INCREASING TO 25 TO 40 MPH WITH SOME GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE. TXZ021>023-027-028-120800- /O.EXP.KLUB.DS.W.0001.000000T0000Z-140312T0500Z/ /O.CON.KLUB.HW.W.0001.000000T0000Z-140312T0800Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 1209 AM CDT WED MAR 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... ...DUST STORM WARNING HAS EXPIRED... * TIMING...UNTIL 3 AM THIS MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 30 TO 40 MPH AND GUSTS TO NEAR 60 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ033-034-039-040-120800- /O.EXP.KLUB.DS.W.0001.000000T0000Z-140312T0500Z/ /O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 1209 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... ...DUST STORM WARNING HAS EXPIRED... * TIMING...UNTIL 3 AM THIS MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ024-029-030-035-036-041-042-120800- /O.EXP.KLUB.DU.Y.0001.000000T0000Z-140312T0500Z/ /O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ BRISCOE-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW... FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...TAHOKA...ODONNELL...POST 1209 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... ...BLOWING DUST ADVISORY HAS EXPIRED... * TIMING...UNTIL 3 AM THIS MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-120800- /O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1209 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... * TIMING...UNTIL 3 AM THIS MORNING. * WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. * IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
309 WWUS74 KLUB 120808 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 308 AM CDT WED MAR 12 2014 TXZ021>023-027-028-120915- /O.EXP.KLUB.HW.W.0001.000000T0000Z-140312T0800Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 308 AM CDT WED MAR 12 2014 ...HIGH WIND WARNING HAS EXPIRED... WIND SPEEDS THROUGHOUT THE WARNING AREA HAVE DROPPED BELOW WARNING CRITERIA...AND THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. BREEZY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...BUT THE THREAT OF DAMAGING WINDS HAS ENDED. $$ TXZ024>026-029>044-120915- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON...ASPERMONT 308 AM CDT WED MAR 12 2014 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA THROUGHOUT MOST OF THE ADVISORY AREA...AND THIS TREND IS EXPECTED TO CONTINUE. WHILE A FEW AREAS MAY SEE OCCASIONAL WIND SPEEDS NEAR OR SLIGHTLY ABOVE 30 MILES PER HOUR THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...THESE ARE NOT EXPECTED TO BE WIDESPREAD. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 11, 3:16 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 11, 3:16 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT TUE MAR 11 2014 .SHORT TERM... A STRONG UPPER TROUGH IS MOVING EWD ACROSS THE CNTL HIGH PLAINS THIS AFTERNOON...AND THIS TROUGH WILL OPEN THE DOOR FOR A STRONG COLD FRONT TO MOVE THROUGH THE FCST AREA THIS EVENING. BREEZY TO WINDY CONDITIONS PERSIST ACROSS MUCH OF THE AREA AT MID-AFTN...ALTHOUGH THERE IS A RELATIVE LULL IN WINDS IN THE VCNTY OF A PRE-FRONTAL TROUGH THAT EXTENDED FROM FRIONA TO LUBBOCK TO ASPERMONT AT 20Z. MAIN CONCERN THIS CYCLE IS STRENGTH OF WINDS BEHIND THE FRONT WITH MODELS CONTINUING TO PROG AN AREA OF INTENSE PRESSURE RISES BEHIND THE FRONT /ON THE ORDER OF 10-15 MB PER 3 HRS/ WITH THE CENTER OF THOSE PRESSURE RISES MOVING SSWWD ACROSS THE HIGHER TERRAIN OF THE WRN ZONES. THIS PATTERN IS A FAIRLY FAMILIAR AND ONE THAT CAN GENERATE SOME STRONG WINDS. MOS VALUES CONTINUE TO SUPPORT THE PATTERN WITH THE BEST CHANCE FOR MEETING HIGH WIND CRITERIA IN THE NWRN ZONES GENERALLY NORTH OF A MORTON TO TULIA LINE AND WILL ISSUE A HIGH WIND WARNING THERE WITH WIND ADVISORY CRITERIA EXPECTED TO BE MET ELSEWHERE. WINDS MAY DROP OFF BELOW BREEZY LEVELS LATE TONIGHT...BUT INITIAL MIXING AFTER SUNRISE WEDNESDAY SHOULD SEE WINDS INCREASE SOME UNTIL PRESSURE GRADIENT RELAXES DURING THE AFTERNOON. AS FOR TEMPS...NO ARGUMENTS WITH MOS ATTM WHICH IS LINE WITH PREVIOUS FCST. && .LONG TERM... SHORTWAVE RIDGING ALONG WITH A DEPARTING SURFACE RIDGE AND RENEWED LEE TROUGHING WILL LEAD TO A WARMUP THURSDAY AHEAD OF A CUTOFF UPPER LOW MOVING OUT OF THE GREAT BASIN/DESERT SOUTHWEST. TOP DOWN MOISTENING WILL BE IN EFFECT...BUT AMPLITUDE OF THE APPROACHING WAVE AND LOW LEVEL MOISTURE REMAIN TO APPEAR TOO ANEMIC TO WARRANT POPS HIGHER THAN 10 PERCENT. DISCREPANCIES STILL REMAIN AS TO THE TIMING OF THE SYSTEM AND ASSOCIATED FRONTAL PASSAGE...BUT TEMPERATURES SHOULD STILL TOP OUT MAINLY IN THE 60S ONCE AGAIN. FOCUS WILL THEN TURN TOWARD AN APPROACHING SYSTEM RIDING DOWN THE EASTERN PERIPHERY OF A WESTERN CONUS UPPER RIDGE. EXACTLY HOW FAR WEST THIS FEATURE CAN MAKE IT WILL HAVE A LARGE IMPACT ON PRECIPITATION CHANCES. HOWEVER...A POSITIVE TILT DOES NOT BODE WELL FOR ANY WIDESPREAD SIGNIFICANT RAINFALL. NONETHELESS...A COOLDOWN LOOKS TO BE ON THE WAY FOR THE LATTER HALF OF THE WEEKEND WITH HIGHS FALLING FROM THE MID 60S-LOW 70S TO 50S-60S SUNDAY BEHIND AN EARLY DAY FRONTAL PASSAGE. DRY NORTHWEST FLOW ALOFT SHOULD LEAD TO A WARMUP BEHIND THE DEPARTING TROUGH EARLY NEXT WEEK AS SURFACE SOUTH/SOUTHWESTERLIES DEVELOP. ANOTHER FRONTAL PASSAGE MAY BE IN THE OFFING TOWARD THE END OF OR JUST BEYOND THE END OF THE EXTENDED. && .FIRE WEATHER... SOLID RED FLAG CRITERIA FOR MUCH OF THE FCST AREA WILL PERSIST INTO THE EVENING HOURS WITH WINDS INCREASING BEHIND A STRONG COLD FRONT. HOWEVER...TEMPERATURES WILL DROP AND MOISTURE LEVELS INCREASE BEHIND THE FRONT AS WELL. LOOKS LIKE PREVIOUS IDEA OF RED FLAG CONDITIONS ENDING ABOUT 03Z REMAINS VALID AND WILL THUS MAKE NO CHANGE TO ONGOING WARNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 27 52 25 60 32 / 0 0 0 0 10 TULIA 29 55 26 63 31 / 0 0 0 0 0 PLAINVIEW 31 55 26 63 31 / 0 0 0 0 0 LEVELLAND 32 55 26 63 32 / 0 0 0 0 0 LUBBOCK 33 56 28 64 33 / 0 0 0 0 0 DENVER CITY 34 55 26 61 33 / 0 0 0 0 0 BROWNFIELD 34 56 26 63 33 / 0 0 0 0 0 CHILDRESS 34 59 31 65 36 / 0 0 0 0 0 SPUR 36 59 30 65 35 / 0 0 0 0 0 ASPERMONT 37 60 29 65 39 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: TXZ024>026-029>044. HIGH WIND WARNING FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: TXZ021>023-027-028. && 07/31
Hazardous weather outlook, Mar 11, 5:49 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CDT TUE MAR 11 2014 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 549 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WARM...VERY DRY AND BREEZY CONDITIONS WILL RESULT IN A HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA LATE MORNING THROUGH THE EVENING. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM. NON PRECIPITATION THE PASSAGE OF A COLD FRONT WILL CAUSE STRONG NORTHERLY WINDS AND BLOWING DUST THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS...WITH GUSTS REACHING 60 MPH...ARE POSSIBLE ACROSS THE SOUTHERN PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE SOUTH PLAINS. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. ADDITIONALLY...A WIND ADVISORY WILL BE IN EFFECT FROM 7 PM TO 2 AM FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:03 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
| Mar 11, 6:39 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 20 hr |
Nearby
High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.